Optimization of Mayer Problem with Sturm-Liouville-Type Differential Inclusions

Mahmudov E. N.

JOURNAL OF OPTIMIZATION THEORY AND APPLICATIONS, vol.177, no.2, pp.345-375, 2018 (SCI-Expanded) identifier identifier


The present paper studies a new class of problems of optimal control the-ory with Sturm-Liouville-type differential inclusions involving second-order linear self-adjoint differential operators. Our main goal is to derive the optimality conditions of Mayer problem for differential inclusions with initial point constraints. By using the discretization method guaranteeing transition to continuous problem, the discrete and discrete-approximation inclusions are investigated. Necessary and sufficient conditions, containing both the Euler-Lagrange and Hamiltonian-type inclusions and "transversality" conditions are derived. The idea for obtaining optimality conditions of Mayer problem is based on applying locally adjoint mappings. This approach provides several important equivalence results concerning locally adjoint mappings to Sturm-Liouville-type set-valued mappings. The result strengthens and generalizes to the problem with a second-order non-self-adjoint differential operator; a suitable choice of coefficients then transforms this operator to the desired Sturm-Liouville-type problem. In particular, if a positive-valued, scalar function specific to Sturm-Liouville differential inclusions is identically equal to one, we have immediately the optimality conditions for the second-order discrete and differential inclusions. Furthermore, practical applications of these results are demonstrated by optimization of some "linear" optimal control problems for which the Weierstrass-Pontryagin maximum condition is obtained.